MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48006030X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there was an air leakage during the use of a 6mm x 30cm saber percutaneous transluminal angioplasty (pta) balloon catheter.There were no reported injuries to the patient.Additional information was requested but was not provided.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, there was an air leakage due to a burst condition during the use of a 6mm x 30cm saber percutaneous transluminal angioplasty (pta) balloon catheter.An unknown balloon was used as a replacement device.There were no reported injuries to the patient.The device was used inside the patient, targeting the superficial femoral artery (sfa), which had moderate vessel characteristics.The device was stored and prepped according to the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components, and no observable damage was noted on the device.There was no difficulty connecting the device to the luer hub.Additional details were requested but were unknown.The device was returned for evaluation.A non-sterile ¿saber 6mm30cm 150¿ device was received for analysis, coiled inside a clear plastic bag.The device was unpacked and subjected to evaluation.A visual inspection revealed an axial burst on the balloon, with no other notable observations.Functional testing was not performed due to the damaged condition of the unit as received.Using a vision system, the balloon was further examined, and a rupture was observed on the surface at the point of water leakage.The balloon surface showed clear evidence of rupture, with elongations and secondary scratch marks located near the damaged border area.This type of damage is typically associated with contact between the material and a sharp object or other mechanical forces.It is highly likely that the same factors responsible for the scratch marks and elongations contributed to the rupture observed on the device.The characteristics of the damage suggest that the material near the affected area was compromised by an external sharp object.The reported ¿balloon burst¿ was observed during device analysis, where an axial rupture was identified along the length of the balloon material.The leakage was most likely attributable to localized mechanical damage, evidenced by rupture features, elongations, and secondary scratch marks near the affected area.While the precise root cause cannot be definitively established, the observed damage characteristics are consistent with contact from a sharp object or external force during clinical use.Additionally, the presence of moderate vessel characteristics at the treatment site may have contributed to the mechanical stress on the balloon, further compromising the structural integrity of the material.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the available information and product evaluation do not indicate a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action is required.
 
Event or Problem Description
As reported, there was an air leakage due to a burst condition during the use of a 6mm x 30cm saber percutaneous transluminal angioplasty (pta) balloon catheter.An unknown balloon was used as a replacement device.There were no reported injuries to the patient.The device was used inside the patient, targeting the superficial femoral artery (sfa), which had moderate vessel characteristics.The device was stored and prepped according to the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components, and no observable damage was noted on the device.There was no difficulty connecting the device to the luer hub.Additional details were requested but were unknown.The device will be returned for evaluation.Addendum: product evaluation revealed a rupture on the balloon of the saber pta balloon catheter.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key22642602
Report Number3007635982-2025-00165
Device Sequence Number8632728
Product Code LIT
UDI-Device Identifier20705032068182
UDI-Public(01)20705032068182(17)251130(10)82250986
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2025
Device Catalogue Number48006030X
Device Lot Number82250986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown